Alert archive / New Jersey / Special Marine Warnings in 2009

Special Marine Warning 79, NWS Philadelphia/Mount Holly

September 11, 2009

NWS Philadelphia/Mount Holly issued this special marine warning at Sep 11, 2009, 2:20 AM EDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2009, 2:20 AM EDT (06:20 UTC)
Expired
Sep 11, 2009, 3:45 AM EDT
In force
85 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 11, 1:11 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 11, 1:11 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 AM EDT FRI SEP 11 2009

.SYNOPSIS...
STRONG HIGH PRESSURE WILL SLIDE EAST AND AWAY FROM NORTHERN NEW
ENGLAND TONIGHT AND INTO FRIDAY MORNING. AT THE SAME TIME, LOW
PRESSURE WILL CONTINUE TO PUSH WEST NORTHWESTWARD AND BE NEAR THE
DELMARVA PENINSULA. THIS LOW MAY TRACK INTO SOUTHEASTERN NEW JERSEY
BY FRIDAY AFTERNOON INTO FRIDAY NIGHT BEFORE THEN MOVING TO THE EAST
NORTHEAST AND AWAY FROM THE COAST OVER THE WEEKEND. FOR EARLY NEXT
WEEK, HIGH PRESSURE FROM THE GREAT LAKES IS FORECAST TO BUILD EAST
INTO OUR REGION.

&&

.NEAR TERM /THROUGH TODAY/...
SEVERAL ISSUES TO DEAL WITH TONIGHT WITH OUR RETROGRADING,
TROPICALLY CONNECTED SURFACE LOW.

THE WIND ADVISORY HAS BEEN DROPPED FOR ALL AREAS. ONSHORE WINDS
WILL CONTINUE THROUGH THE NIGHT, BUT THE PRESSURE GRADIENT IS
FORECAST TO GRADUALLY RELAX. WIND SPEEDS SHOULD AVERAGE 25 TO
30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH.

THE FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY MORNING AS
HEAVY RAIN MOVES ACROSS THE REGION.

WITH THE ONSHORE FLOW AND SWELLS, TIDES AND RIP CURRENTS ARE ALSO
PROBLEMATIC. MORE ON THESE THREATS CAN BE FOUND BELOW.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
THE SURFACE LOW RESPONSIBLE FOR THE RAINS WILL SLOWLY WEAKEN
TOMORROW AFTERNOON AND NIGHT AS IT TRACKS BACK OFF THE COAST. BEST
RAIN CHANCES TOMORROW WILL BE ACROSS THE NORTHERN ZONES AND IN THE
FIRST HALF OF THE DAY. RAIN CHANCES WILL CONTINUE TO DECREASE FROM
SOUTH TO NORTH TOMORROW NIGHT INTO SATURDAY MORNING. STILL CANT
RULE OUT A SHOWER LATE SATURDAY WITH THE MID-LEVEL TROUGH OVERHEAD.

TEMPERATURES WILL REMAIN BELOW NORMAL TOMORROW AND CLIMB TO NEAR
NORMAL ON SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE EXTENDED PORTION OF THE FORECAST IS EXPECTED TO BE MORE
TRANQUIL. AN ON THE DRY SIDE COLD FRONT IS EXPECTED TO MOVE IN
FROM THE NORTH ON TUESDAY OR TUESDAY NIGHT. HIGH PRESSURE IS THEN
EXPECTED TO FINISH OFF THE WEEK.

THE WARMEST DAY OF THE NEXT WEEK APPEARS TO BE MONDAY AHEAD OF THE
FRONT WHERE MID 80S ARE POSSIBLE. MORE NORMAL TEMPERATURES ARE
EXPECTED IN THE POST-FRONTAL ENVIRONMENT.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
AS LOW PRESSURE APPROACHES FROM THE SOUTHEAST, WE WILL CONTINUE TO
SEE A GUSTY NORTHEAST WIND INTO TONIGHT.  SUSTAINED WIND SPEEDS WILL
BE MAINLY IN THE TEENS WITH GUSTS IN THE 20S THROUGH THIS EVENING.
WIND SPEEDS WILL BE A LITTLE BIT LIGHTER AT KRDG AND KABE THAN AT
OUR OTHER SIX TAF SITES.  THE WIND SHOULD SLOWLY DIMINISH AFTER
MIDNIGHT.

MEANWHILE, AN AREA OF LOW PRESSURE WAS SPREADING RAIN INTO THE AREA.
THE RAIN WILL CONTINUE TO WORK ITS WAY INLAND BRINGING WITH IT
DETERIORATING CONDITIONS. THERE WILL BE PERIODS OF HEAVY RAIN
TONIGHT.

WITH A GOOD DEAL OF LOW LEVEL MOISTURE LINGERING ON FRIDAY,
CONDITIONS SHOULD BE SLOW TO IMPROVE.

OUTLOOK...
IMPROVEMENT IS EXPECTED FOR THE PERIOD FROM SATURDAY THROUGH TUESDAY
AS HIGH PRESSURE BEGINS TO BUILD DOWN FROM THE NORTHWEST.

&&

.MARINE...
LOW PRESSURE, LOCATED OFF CAPE HATTERAS THIS EVENING, WILL DRIFT
TO THE NORTHWEST AND IT SHOULD REACH THE COASTAL WATERS OF
DELAWARE AND SOUTHERN NEW JERSEY LATE TONIGHT.

THE PRESSURE GRADIENT AHEAD OF THE LOW REMAINED STRONG EARLY THIS
MORNING. THE 12Z ECMWF HAD A LOWER CENTRAL SURFACE PRESSURE /1011 MB/
AND HIGHER WINDS OFF THE SURFACE /UP TO 60 KT AT H925/ THAT SEEMED
TO BE VERIFYING PER THE OBS FROM BUOYS 44014 AND CHLV2. WE HAVE
EXTENDED THE GALES OUT IN TIME BY FOUR HOURS. GALE FORCE GUSTS ARE
FORECAST FOR OUR SOUTHERN COASTAL WATERS AND ON LOWER DELAWARE BAY
UNTIL AROUND 500 AM. ON OUR NORTHERN COASTAL WATERS, GALE FORCE
GUSTS ARE FORECAST UNTIL ABOUT 800 AM.

THE SURFACE LOW IS EXPECTED TO WEAKEN AS IT MEANDERS OVER OUR
REGION ON FRIDAY AND FRIDAY NIGHT, BUT WE WILL BE MONITORING TO
SEE IF IT MAINTAINS ITS STRENGTH LONGER THAN FORECAST. WE
ULTIMATELY EXPECT WINDS TO DIMINISH AND SEAS TO SUBSIDE GRADUALLY.

THE LOW SHOULD DRIFT OUT TO SEA OVER THE WEEKEND.  HIGH PRESSURE IS
FORECAST TO BUILD DOWN FROM THE NORTHWEST DURING THE EARLY PART OF
THE NEW WEEK.

&&

.HYDROLOGY...
THE 12Z MODELS CONTINUED TO SPREAD THE HEAVIEST RAINS INTO THE
REGION TONIGHT. SIX HOUR GRIDDED FLASH FLOOD GUIDANCE AS WELL AS A
FEW POINTS ON THE HEADWATER GUIDANCE DEPICTED MINOR FLOODING WITH
2.5 TO 3 INCHES OF RAIN.

AS FAR AS QPF AMOUNTS, THE LAST SEVERAL RUNS OF THE GFS HAVE
APPARENT GRID-SCALE AND/OR CONVECTIVE FEEDBACK. WE FAVOR VALUES FROM
HPC AND MARFC WHICH ARE CLOSER TO THE WRF. IN THE END, WE INSERTED 1
TO 3 INCHES WITH HIGHER AMOUNTS IN THE FLASH FLOOD WATCH THAT WAS
ISSUED EARLIER.

FLASH FLOOD/HEADWATER GUIDANCE IS HIGHER SOUTH AND EAST OF THE WATCH
AREA. SO EVEN THOUGH WE THINK THE THE HEAVIEST RAINS WILL FALL IN
THIS AREA, AMOUNTS DIDNT CROSS ANY FLOODING THRESHOLDS.

THE BEST THREAT OF THUNDERSTORMS EXIST ACROSS THE COASTAL PLAIN
WHERE INSTABILITY IN THE WARM SECTOR IS THE GREATEST.

&&

.TIDES/COASTAL FLOODING...
WE EXPERIENCED MINOR TIDAL FLOODING AROUND THE MIDDAY HIGH TIDE
ALONG THE COASTS OF NEW JERSEY AND DELAWARE.  WITH WATER LEVELS
DECREASING, WE HAVE ALLOWED THE COASTAL FLOOD ADVISORY TO EXPIRE.
TIDAL DEPARTURE WERE IN THE +1.4 TO +1.6 FOOT RANGE.

BASED ON THE ASTRONOMICAL TIDE HEIGHTS AND THE FORECAST DEPARTURES
THROUGH FRIDAY, WE ARE NOT EXPECTING TO SEE ANY MORE TIDAL FLOODING
ASSOCIATED WITH THE CURRENT SYSTEM.  HOWEVER, TIDE LEVELS WILL
REMAIN HIGH AND WE WILL CONTINUE TO MONITOR THE SITUATION.

&&

.RIP CURRENTS...
WITH THE ROUGH SURF PRODUCED BY THE COASTAL LOW, WE WILL CONTINUE TO
MENTION A HIGH RISK OF RIP CURRENTS INTO TONIGHT AND WE WILL
HIGHLIGHT THE ENHANCED THREAT AGAIN FOR FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR PAZ067>071.
NJ...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR NJZ015.
DE...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR DEZ001.
MD...NONE.
MARINE...GALE WARNING UNTIL 5 AM EDT EARLY THIS MORNING FOR ANZ431-
     452>455.
     GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR ANZ450-451.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ430.

&&

SYNOPSIS...KRUZDLO/RPW
NEAR TERM...KRUZDLO/RPW
SHORT TERM...KRUZDLO
LONG TERM...KRUZDLO
AVIATION...IOVINO/PO
MARINE...IOVINO/PO/DELISI
HYDROLOGY...KRUZDLO/RPW/PO
TIDES/COASTAL FLOODING...IOVINO/PO
RIP CURRENTS...IOVINO/PO
Hazardous weather outlook, Sep 11, 12:59 AM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 AM EDT FRI SEP 11 2009

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016>027-
PAZ054-055-060>062-111000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
1259 AM EDT FRI SEP 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-PAZ067>071-111000-
NEW CASTLE-MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1259 AM EDT FRI SEP 11 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-452>455-111000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1259 AM EDT FRI SEP 11 2009

...GALE WARNING IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-111000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1259 AM EDT FRI SEP 11 2009

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-111000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1259 AM EDT FRI SEP 11 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 10, 9:27 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT THU SEP 10 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-
110400-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST...
MEDIA...PHILADELPHIA
927 PM EDT THU SEP 10 2009

MODERATE TO HEAVY RAIN WILL SPREAD ACROSS THE REGION BETWEEN
NOW AND MIDNIGHT. TRAVELING CONDITIONS WILL DETERIORATE AS
WATER PONDS ON ROADWAYS. MOTORISTS SHOULD GIVE THEMSELVES PLENTY
OF TIME TO GET TO THEIR DESTINATIONS AND BE ALERT FOR RAPIDLY
CHANGING WEATHER AND ROAD CONDITIONS.

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:48 AM EDTSevere Thunderstorm WarningPHICape May72 min
Sep 11, 3:06 AM EDTFlash Flood WarningPHICape May4 hr
Sep 11, 3:07 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 2 more12 hr
Sep 11, 3:25 AM EDTSpecial Marine WarningPHI95 min
Sep 11, 3:44 AM EDTSpecial Marine WarningPHI95 min
Sep 11, 3:55 AM EDTSevere Thunderstorm WarningPHICape May, Cumberland65 min
Sep 11, 4:55 AM EDTSevere Thunderstorm WarningPHICape May, Cumberland65 min
Sep 11, 5:05 AM EDTSpecial Marine WarningPHI115 min
Sep 11, 5:17 AM EDTSpecial Marine WarningPHI88 min
Sep 11, 5:36 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland69 min
Sep 11, 5:52 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland53 min
Sep 11, 6:12 AM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Cumberland2 hr
Sep 11, 6:39 AM EDTSpecial Marine WarningPHI96 min
Sep 11, 6:49 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland86 min
Sep 11, 6:59 AM EDTFlash Flood WarningPHICape May3 hr
Sep 11, 8:18 AM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Cumberland117 min
Sep 11, 8:31 AM EDTAreal Flood AdvisoryPHIAtlantic, Camden, Cumberland, Gloucester, Salem119 min
Sep 11, 8:46 AM EDTSevere Thunderstorm WarningPHIMonmouth39 min
Sep 11, 8:58 AM EDTCoastal Flood StatementPHIAtlantic, Cape May, Monmouth, Ocean35 hr
Sep 11, 9:02 AM EDTWind AdvisoryPHIMonmouth, Ocean3 hr
Sep 11, 8:41 AM EDTAreal Flood AdvisoryPHIBerks, Chester, Delaware, Montgomery, Philadelphia3 hr
Sep 11, 9:41 AM EDTAreal Flood WarningPHIChester82 min
Sep 11, 10:40 AM EDTRiver Flood WarningPHINew Castle5 hr
Sep 11, 10:55 AM EDTAreal Flood AdvisoryPHIKent, New Castle3 hr

Nearby

Special Marine Warnings in New Jersey, 2009Every special marine warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.